Alert archive / Michigan / Severe Thunderstorm Warnings in 2011

Severe Thunderstorm Warning 37, NWS Detroit, MI

June 9, 20114 counties in Michigan

NWS Detroit, MI issued this severe thunderstorm warning at Jun 9, 2011, 2:36 AM EDT for 4 counties in Michigan. It was in force for 39 min. 3 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jun 9, 2011, 2:36 AM EDT (06:36 UTC)
Expired
Jun 9, 2011, 3:15 AM EDT
In force
39 min
Issued by
NWS Detroit, MI
Area
Storm-based polygon
Hail
1.0 in
Wind
60.0 mph

Counties Lenawee County, MI, Monroe County, MI, Washtenaw County, MI, Wayne County, MI

The radar

The Detroit radar (KDTX), 80 km from the middle of the area, began a volume at 06:38 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jun 9, 2:40 AM EDTTSTM WND GST 60Petersburg, MI
Jun 9, 2:40 AM EDTHAIL 0.88Petersburg, MI
Jun 9, 2:51 AM EDTHAIL 1Ida, MI

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this severe thunderstorm warning; the first came 4 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Detroit, MI (KDTX), launched 00:00Z, 6.6 hours before the alert went out and 83 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Detroit, MI at 00:00Z on 2011-06-09Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 2055 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Detroit, MI at 00:00Z on 2011-06-09The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 157 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
2055 J/kg
Mixed-layer CIN
-63 J/kg
Mixed-layer LCL
1930 m above ground
0-6 km bulk shear
31 kt
0-1 km storm-relative helicity
157 m²/s²
0-3 km storm-relative helicity
291 m²/s²
Significant tornado parameter
0.1
Supercell composite
11.1

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

419 
WUUS53 KDTX 090636
SVRDTX
MIC091-115-161-163-090715-
/O.NEW.KDTX.SV.W.0037.110609T0636Z-110609T0715Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI
236 AM EDT THU JUN 9 2011

THE NATIONAL WEATHER SERVICE IN DETROIT/PONTIAC HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  LENAWEE COUNTY IN SOUTHEAST MICHIGAN...
  MONROE COUNTY IN SOUTHEAST MICHIGAN...
  WASHTENAW COUNTY IN SOUTHEAST MICHIGAN...
  SOUTHWESTERN WAYNE COUNTY IN SOUTHEAST MICHIGAN...

* UNTIL 315 AM EDT

* AT 234 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING QUARTER SIZE
  HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH.  THESE STORMS WERE
  LOCATED ALONG A LINE EXTENDING FROM WILLIS TO DEERFIELD TO 7 MILES
  EAST OF MORENCI...AND MOVING EAST AT 40 MPH.

* SEVERE THUNDERSTORMS WILL BE NEAR...
  SUMPTER TOWNSHIP AND MAYBEE AROUND 245 AM EDT.
  ROMULUS AND WAYNE AROUND 250 AM EDT.
  WALTZ AND LA SALLE AROUND 255 AM EDT.
  SAMARIA AND BROWNSTOWN TOWNSHIP AROUND 300 AM EDT.
  WOODHAVEN AND TRENTON AROUND 305 AM EDT.
  TOLEDO BEACH AND ERIE AROUND 310 AM EDT.

THE WARNING INCLUDES AREAS SURROUNDING THESE LOCATIONS...
  WILLIS...             TRENTON...            DIXBORO...
  YPSILANTI...          TEMPERANCE...         TECUMSEH...
  SALINE...             SALEM...              ROMULUS...
  PETERSBURG...         OTTAWA LAKE...        ONSTED...
  MORENCI...            MONROE...             MILAN...
  MAYBEE...             MANCHESTER...         LUNA PIER...
  LAMBERTVILLE...       IDA...                HUDSON...
  FLAT ROCK...          DUNDEE...             DEERFIELD...
  CLINTON...            CLAYTON...            CARLETON...
  CANTON...             BRITTON...            BLISSFIELD...
  BELLEVILLE...         ANN ARBOR...          ADRIAN...
  ADDISON...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF
YOUR HOME OR BUSINESS.

WIND DAMAGE WITH THESE STORMS WILL OCCUR WELL AHEAD OF ANY RAIN OR
LIGHTNING. DO NOT WAIT FOR THE SOUND OF THUNDER BEFORE TAKING COVER.
SEEK SHELTER IMMEDIATELY INSIDE A STURDY STRUCTURE AND STAY AWAY FROM
WINDOWS.

&&

LAT...LON 4200 8437 4208 8425 4208 8414 4215 8414
      4244 8368 4243 8356 4210 8313 4207 8318
      4203 8318 4198 8321 4196 8325 4192 8326
      4193 8331 4188 8333 4186 8338 4180 8341
      4179 8344 4174 8342 4173 8348 4170 8436
TIME...MOT...LOC 0636Z 270DEG 35KT 4218 8356 4185 8372
          4175 8407
WIND...HAIL 60MPH 1.00IN

$$

KURIMSKI
3 follow-up statements
803 
WWUS53 KDTX 090647
SVSDTX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI
247 AM EDT THU JUN 9 2011

MIC091-115-161-163-090715-
/O.CON.KDTX.SV.W.0037.000000T0000Z-110609T0715Z/
LENAWEE MI-WASHTENAW MI-MONROE MI-WAYNE MI-
247 AM EDT THU JUN 9 2011

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR SOUTHWESTERN
WAYNE...MONROE...WASHTENAW AND LENAWEE COUNTIES UNTIL 315 AM EDT...

AT 247 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING GOLF BALL SIZE
HAIL...AND DESTRUCTIVE WINDS IN EXCESS OF 70 MPH.  THESE STORMS WERE
LOCATED ALONG A LINE EXTENDING FROM IDA TO 7 MILES SOUTHWEST OF
BLISSFIELD...MOVING EAST AT 40 MPH.

SEVERE THUNDERSTORMS WILL BE NEAR...
  LA SALLE AND OTTAWA LAKE AROUND 255 AM EDT.
  BOLLES HARBOR AND MONROE AROUND 300 AM EDT.
  TOLEDO BEACH AROUND 305 AM EDT.
  ERIE AND TEMPERANCE AROUND 310 AM EDT.

THE WARNING INCLUDES AREAS SURROUNDING THESE LOCATIONS...
  WILLIS...             TRENTON...            DIXBORO...
  YPSILANTI...          TEMPERANCE...         TECUMSEH...
  SALINE...             SALEM...              ROMULUS...
  PETERSBURG...         OTTAWA LAKE...        ONSTED...
  MORENCI...            MONROE...             MILAN...
  MAYBEE...             MANCHESTER...         LUNA PIER...
  LAMBERTVILLE...       IDA...                HUDSON...
  FLAT ROCK...          DUNDEE...             DEERFIELD...
  CLINTON...            CLAYTON...            CARLETON...
  CANTON...             BRITTON...            BLISSFIELD...
  BELLEVILLE...         ANN ARBOR...          ADRIAN...
  ADDISON...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF
YOUR HOME OR BUSINESS.

PREPARE IMMEDIATELY FOR LARGE HAIL AND DAMAGING WINDS IF YOU ARE IN
THE PATH OF THESE STORMS. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...
PREFERABLY INSIDE A STRONG BUILDING AND AWAY FROM WINDOWS.

&&

LAT...LON 4200 8437 4208 8425 4208 8414 4215 8414
      4244 8368 4243 8356 4210 8313 4207 8318
      4203 8318 4198 8321 4196 8325 4192 8326
      4193 8331 4188 8333 4186 8338 4180 8341
      4179 8344 4174 8342 4173 8348 4170 8436
TIME...MOT...LOC 0647Z 270DEG 35KT 4185 8358 4175 8393
WIND...HAIL 70MPH 1.75IN

$$

KURIMSKI
136 
WWUS53 KDTX 090701
SVSDTX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI
301 AM EDT THU JUN 9 2011

MIC161-090711-
/O.CAN.KDTX.SV.W.0037.000000T0000Z-110609T0715Z/
WASHTENAW MI-
301 AM EDT THU JUN 9 2011

...THE SEVERE THUNDERSTORM WARNING FOR WASHTENAW COUNTY IS
CANCELLED...

THE LINE OF STORMS WHICH PROMPTED THE WARNING HAVE MOVED OUT OF THE 
WARNED AREA.

LAT...LON 4170 8436 4200 8437 4208 8425 4209 8354
      4225 8354 4233 8343 4210 8313 4207 8318
      4203 8318 4198 8321 4196 8325 4192 8326
      4193 8331 4188 8333 4186 8338 4180 8341
      4179 8344 4174 8342
TIME...MOT...LOC 0701Z 270DEG 35KT 4185 8340 4175 8375

$$

MIC091-115-163-090715-
/O.CON.KDTX.SV.W.0037.000000T0000Z-110609T0715Z/
LENAWEE MI-MONROE MI-WAYNE MI-
301 AM EDT THU JUN 9 2011

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR SOUTHWESTERN
WAYNE...MONROE AND LENAWEE COUNTIES UNTIL 315 AM EDT...

AT 259 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING GOLF BALL SIZE
HAIL...AND DESTRUCTIVE WINDS IN EXCESS OF 70 MPH.  THESE STORMS WERE
LOCATED ALONG A LINE EXTENDING FROM LUNA PIER TO OTTAWA LAKE...MOVING
EAST AT 40 MPH.

SEVERE THUNDERSTORMS WILL BE NEAR...
  TEMPERANCE AND LUNA PIER AROUND 310 AM EDT.

THE WARNING INCLUDES AREAS SURROUNDING THESE LOCATIONS...
  TRENTON...            TEMPERANCE...         TECUMSEH...
  ROMULUS...            PETERSBURG...         OTTAWA LAKE...
  ONSTED...             MORENCI...            MONROE...
  MAYBEE...             LUNA PIER...          LAMBERTVILLE...
  IDA...                HUDSON...             FLAT ROCK...
  DUNDEE...             DEERFIELD...          CLINTON...
  CLAYTON...            CARLETON...           BRITTON...
  BLISSFIELD...         BELLEVILLE...         ADRIAN...
  ADDISON...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

PREPARE IMMEDIATELY FOR LARGE HAIL AND DAMAGING WINDS IF YOU ARE IN
THE PATH OF THESE STORMS. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...
PREFERABLY INSIDE A STRONG BUILDING AND AWAY FROM WINDOWS.

&&

LAT...LON 4170 8436 4200 8437 4208 8425 4209 8354
      4225 8354 4233 8343 4210 8313 4207 8318
      4203 8318 4198 8321 4196 8325 4192 8326
      4193 8331 4188 8333 4186 8338 4180 8341
      4179 8344 4174 8342
TIME...MOT...LOC 0701Z 270DEG 35KT 4185 8340 4175 8375
WIND...HAIL 70MPH 1.75IN

$$

KURIMSKI
915 
WWUS53 KDTX 090714
SVSDTX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI
314 AM EDT THU JUN 9 2011

MIC091-115-163-090724-
/O.EXP.KDTX.SV.W.0037.000000T0000Z-110609T0715Z/
LENAWEE MI-MONROE MI-WAYNE MI-
314 AM EDT THU JUN 9 2011

...THE SEVERE THUNDERSTORM WARNING FOR SOUTHWESTERN WAYNE...MONROE
AND LENAWEE COUNTIES WILL EXPIRE AT 315 AM EDT...

THE LINE OF STORMS WHICH PROMPTED THE WARNING HAS WEAKENED BELOW
SEVERE LIMITS...AND NO LONGER POSES AN IMMEDIATE THREAT TO LIFE OR
PROPERTY.  HOWEVER SMALL HAIL...GUSTY WINDS AND HEAVY RAIN ARE STILL
POSSIBLE WITH THESE THUNDERSTORMS.

LAT...LON 4170 8436 4200 8437 4208 8425 4209 8354
      4225 8354 4233 8343 4210 8313 4207 8318
      4203 8318 4198 8321 4196 8325 4192 8326
      4193 8331 4188 8333 4186 8338 4180 8341
      4179 8344 4174 8342
TIME...MOT...LOC 0714Z 256DEG 47KT 4193 8320 4177 8355

$$

KURIMSKI

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Detroit, MI wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 9, 12:43 AM EDT, 1 hour 53 minutes earlier.

Area forecast discussion, Jun 9, 12:43 AM EDT, 1 hour 53 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI
1243 AM EDT THU JUN 9 2011

.AVIATION...

//DISCUSSION...

RATHER ROBUST AREA OF CONVECTION OUT AHEAD OF APPROACHING COLD FRONT
WILL TRACK THROUGH MBS AND MOSTLY LIKELY FNT EARLY IN THE FORECAST
PERIOD. THIS LINE OF STORMS WEAKENS FURTHER SOUTHWEST OVER SOUTHERN
LAKE MICHIGAN WHERE GUST FRONT HAS ALREADY RACES WELL AHEAD OF THE
STORMS...SO IT WILL BE TOUGH TO BRING TOO MUCH OF THIS ACTIVITY TO
THE SOUTH INTO DTW/DET/PTK. WOULD EXPECT SOME SHOWER/THUNDERSTORM
ACTIVITY...BUT NOTHING TOO STRONG. WILL START THE FORECAST WITH THIS
IDEA AND ADJUST AS NECESSARY AS THE LINE OF SHOWERS/THUNDERSTORMS
EVOLVES. COLD FRONT WILL SAG THROUGH THE AREA IN THE 09-13Z TIME
FRAME...WITH ADDITIONAL SHOWERS AND SOME THUNDERSTORM ALONG THE
ELEVATED PORTION OF THIS BOUNDARY TROUGH THURSDAY MORNING FOR DTW
AND DET AND POSSIBLY FURTHER NORTH. WINDS WILL VEER FROM SOUTHWEST
TO NORTHWEST TO NORTHEAST DURING THIS PERIOD AS THE FRONT PASSES
SOUTH INTO THE OHIO VALLEY.

FOR DTW...ONGOING CONVECTION TO THE WEST/NORTHWEST WILL MOST LIKELY
WEAKEN AS IT TRACKS TOWARDS THE TERMINAL OVERNIGHT. ADDITIONAL RAIN
SHOWERS AND EMBEDDED THUNDER WILL BE POSSIBLE LATER THIS MORNING AS
COLD FRONTAL BOUNDARY SHIFTS THROUGH THE AREA. MODELS SUGGEST A FAIR
AMOUNT OF ACTIVITY ALONG THE ELEVATED AOA 5000 FEET PORTION OF THIS
FRONTAL BOUNDARY IN THE 12Z-18Z PERIOD. GRADUAL CLEARING OR AT LEAST
LIFTING OF CIGS DURING THE AFTERNOON/EVENING AS DRIER NORTHEAST FLOW
BECOMES ESTABLISHED.

//DTW THRESHOLD THREATS...

* MODERATE CONFIDENCE CEILINGS WILL FALL BETWEEN 3000 AND 5000 FEET
  THIS MORNING AND LAST INTO THE AFTERNOON.

* LOW CONFIDING IN MVFR CEILINGS AND VISIBILITIES FROM WIDELY
  SCATTERED THUNDERSTORMS OVERNIGHT INTO THURSDAY MORNING.

&&

.PREV DISCUSSION...ISSUED 328 PM EDT WED JUN 8 2011

SHORT TERM...THIS EVENING AND TONIGHT

PRIMARY FORECAST CONCERN IS THE THREAT FOR CONVECTION THIS EVENING.
THUNDERSTORMS DEVELOPED AHEAD OF A SHORTWAVE ALONG A PREFRONTAL
TROUGH EARLY THIS MORNING RESULTING IN SOME WIND/HAIL REPORTS AS
THEY TRAINED FROM EAST TO WEST ACROSS NORTHERN LOWER MI. DESPITE
OUTFLOW TRIGGERING NUMEROUS UPDRAFTS ALONG THE SOUTHERN PERIPHERY OF
THIS ACTIVITY CAPPING REMAINED SUFFICIENT TO PREVENT ANY SOUTHWARD
DEVELOPMENT INTO OUR CWA. THE QUESTION HEADING INTO THE EVENING IS
THE DEGREE OF ORGANIZATION AND POTENTIAL SEVERE THREAT ASSOCIATED
WITH COLD FRONTAL CONVECTION EXPECTED TO DEVELOP LATER THIS AFTN.
HIGHER RESOLUTION GUIDANCE CONFIRMS CURRENT THINKING THAT ONGOING
CONVECTION TO THE NORTHWEST WILL INHIBIT SIGNIFICANT DEVELOPMENT
DIRECTLY UPSTREAM...POTENTIALLY REDUCING THE POTENTIAL FOR AREAS
FURTHER NORTH AND EAST. DESPITE UNCERTAINTY AT THIS TIME...THE
THREAT FOR SEVERE WEATHER APPEARS TO BE SOMEWHAT LIMITED AS
CONVECTION SHOULD BE PREDOMINANTLY ELEVATED IN A WEAKLY SHEARED
ENVIRONMENT CHARACTERIZED BY UNIDIRECTIONAL WIND
PROFILES...RESULTING IN A MARGINALLY SEVERE HAIL THREAT AND THE
POTENTIAL FOR SURFACE WIND GUSTS OVER 60MPH WHEREVER CONVECTION CAN
BECOME SFC BASED. DRY AIR IN THE MID AND LOWER LEVELS MAY ALSO
SUPPORT A FEW BOWING SEGMENTS. THE AREA SHOULD BE CLEAR OF THE MOST
ACTIVE WX BY AROUND 06Z. WITH THE EXCEPTION OF FAR NORTH/NORTHWEST
AREAS...IT LOOKS LIKE ONE MORE WARM NIGHT FOR SE MI AS THE FRONT
SAGS SOUTHWARD TOWARD DETROIT AND THE I-94 CORRIDOR BY MORNING.

LONG TERM...THURSDAY THROUGH NEXT WEDNESDAY

THE SURFACE COLD FRONT NOW EXTENDING FROM UPPER MICHIGAN INTO THE
CENTRAL PLAINS IS FORECAST TO PUSH ACROSS FAR SE MI THURSDAY MORNING
WHILE HIGH PRESSURE EXPANDS ACROSS THE NORTHERN GREAT LAKES.
OVERALL...THE SOUTHWARD PUSH TO THE SURFACE FRONT SHOULD SLOW AS THE
FRONT BECOMES ORIENTED NEARLY PARALLEL TO THE FLOW ALOFT. THE DEGREE
OF HEATING AND DAYTIME DESTABILIZATION ON THURSDAY WILL RELY BOTH ON
THE TIMING OF THE FRONT AND COVERAGE OF CONVECTION OVERNIGHT TONIGHT
INTO EARLY THURS MORNING. AN EARLY MORNING CONVECTIVE COMPLEX OVER
THE REGION WOULD LIKELY SEND RAIN COOLED OUTFLOW SOUTH OF THE
FORECAST AREA...THEREBY ELIMINATING CHANCES FOR CONVECTION AFTER 12Z
THURS. IF THIS DOES NOT OCCUR HOWEVER...THERE IS AN OPPORTUNITY FOR
CONVECTION ACROSS AT LEAST THE SOUTH HALF OF THE FORECAST AREA
WITHIN THE RESIDUAL MOIST AND UNSTABLE AIRMASS. IT IS FOR THIS
REASON THAT SPC HAS KEPT A SLIGHT RISK FORE SEVERE WX FOR METRO
DETROIT AND POINTS SOUTH ON THURS. OBSERVATIONS ACROSS THE FAR
NORTHERN GREAT LAKES REGION INDICATE A SHALLOW LAYER OF COLD AIR
NORTH OF THE SFC FRONT. THIS AIRMASS WILL OVERSPREAD SE MI ON
THURS...CAUSING LOCATIONS ACROSS THE NORTHERN PORTIONS OF THE
FORECAST AREA TO SEE THEIR HIGH TEMPS IN THE MORNING. MODEL
SOUNDINGS ACTUALLY INDICATE PORTIONS OF THE SAGINAW VALLEY AND THUMB
REMAINING STUCK IN THE 50S THURS AFTERNOON DUE TO THE LAKE HURON
MARINE MODIFICATION UNDER THE NORTHERLY FLOW.

THE COOL AIR SHOULD FULLY ENGULF SE MI BY THURS NIGHT HAS THE HIGH
BUILDS NORTH OF LAKE HURON. THE 12Z MODEL SUITE REMAIN IN STRONG
AGREEMENT ON THE DEVELOPMENT OF AN MCS OVER IOWA THURS NIGHT ON THE
NOSE OF STRONG 850MB INFLOW. THE REMNANTS OF THIS MCS WILL LIKELY
TRACK INTO WESTERN LOWER MI FRI MORNING AS THE LOW LEVEL JET VEERS.
AS THIS MCS ADVANCES INTO LOWER MI...THE LATEST INDICATIONS ARE THAT
IT WILL OUTRUN THE BETTER INSTABILITY AND THUS SHOULD WEAKEN FAIRLY
RAPIDLY AS IT TRACKS ACROSS THE STATE. THE UPPER LOW NOW OVER THE
PACIFIC NORTHWEST IS HOWEVER FORECAST TO TRACK INTO THE DAKOTAS/NRN
MN ON FRIDAY. IN RESPONSE...SOUTHERLY LOW LEVEL FLOW WILL TRANSPORT
THE VERY MOIST AND UNSTABLE AIRMASS BACK INTO SE MI LATE FRIDAY INTO
FRIDAY NIGHT. THE OVERALL COVERAGE AND LOCATION OF POTENTIAL
CONVECTION LATE FRIDAY WILL LIKELY DEPEND ON THE ORIENTATION AND
LOCATION OF OUTFLOW FROM THE EARLIER MCS. THERE DOES APPEAR THE
POTENTIAL FOR MCS DEVELOPMENT OVER LOWER MI FRI NIGHT.

THE 12Z MODEL SUITE ARE IN GENERAL AGREEMENT IN SHOWING THE UPPER
LOW LIFTING ACROSS THE NORTHERN GREAT LAKES THIS WEEKEND. MODELS
HAVE ALSO TRENDED A LITTLE FASTER BRINGING SOME DRIER MID LEVEL AIR
INTO THE REGION ON SATURDAY. MODEL SOUNDINGS HOWEVER CONTINUE TO
SHOW SOME RESIDUAL INSTABILITY TO WARRANT A CHANCE OF SHOWERS/TSTMS
ON SATURDAY. IF A FRIDAY NIGHT MCS DOES DEVELOP OVER LOWER MI...
SUBSIDENCE IN ITS WAKE MAY SUPPORT REMOVAL OF SAT POPS. THE PASSAGE
OF THE UPPER LOW WILL BRING COOLER AND DRIER AIR TO THE FORECAST
AREA BY SUNDAY. 850MB TEMPS ON SUNDAY ARE ACTUALLY FORECAST TO DROP
TO +6 TO +8C. MODEL SOUNDINGS INDICATE THE POTENTIAL FOR QUITE A BIT
OF DAYTIME CU. THESE FACTORS SHOULD SUPPORT FAIRLY COOL TEMPS ON SUN
/HIGHS UPPER 60S TO LOW 70S/.

THE MEDIUM RANGE SUITE ARE IN GOOD OVERALL AGREEMENT IN INDICATING
A BUILDING RIDGE OVER THE NORTHERN GREAT LAKES EARLY NEXT WEEK WITH
HIGH PRESSURE REMAINING IN CONTROL ACROSS THE REGION. THIS WILL
WARRANT A DRY FORECAST WITH TEMPS NEAR EARLY JUNE AVERAGES.

MARINE...

WINDS WILL TURN NORTHERLY OVERNIGHT TONIGHT AND WILL INCREASE TO 15
TO 20 KTS BY MORNING. ALTHOUGH SOME LOCATIONS OVER LAKE HURON MAY
SEE OCCASIONAL GUSTS APPROACHING SMALL CRAFT CRITERIA...EXPECTED
COVERAGE AND DURATION IS SUCH THAT NO ADVISORIES ARE ANTICIPATED.
THUNDERSTORM CHANCES WILL SHIFT SOUTHWARD TOWARD THE SOUTHERN HALF
OF LAKE HURON...AS WELL AS LAKE ST CLAIR AND THE MI WATERS OF LAKE
ERIE...AS THE EVENING PROGRESSES. THERE WILL BE ANOTHER CHANCE FOR
THUNDERSTORMS ON THURSDAY AND AGAIN OVER THE WEEKEND.

&&

.DTX WATCHES/WARNINGS/ADVISORIES...
MI...NONE.
LAKE HURON...NONE.
LAKE ST CLAIR...NONE.
MI WATERS OF LAKE ERIE...NONE.

&&

AVIATION.....DG
SHORT TERM...JVC
LONG TERM....RK/SC
MARINE.......JVC

YOU CAN OBTAIN YOUR LATEST NATIONAL WEATHER SERVICE FORECASTS ONLINE
AT WWW.WEATHER.GOV/DETROIT (ALL LOWER CASE).
Hazardous weather outlook, Jun 8, 11:28 PM EDT, 3 hours 8 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI
1128 PM EDT WED JUN 8 2011

MIZ049-054-055-060>063-068>070-075-076-082-083-091000-
HURON-TUSCOLA-SANILAC-SHIAWASSEE-GENESEE-LAPEER-ST. CLAIR-LIVINGSTON-
OAKLAND-MACOMB-WASHTENAW-WAYNE-LENAWEE-MONROE-
1128 PM EDT WED JUN 8 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST
MICHIGAN.

.DAY ONE...TONIGHT

SCATTERED THUNDERSTORMS ARE POSSIBLE TONIGHT AS A COLD FRONT
SLOWLY MOVES SOUTH ACROSS LOWER MICHIGAN. THERE IS A SLIGHT CHANCE
THAT THESE STORMS COULD BE SEVERE WITH WIND GUSTS TO 70 MPH AND
HAIL TO 1.5 INCHES IN DIAMETER. STORM MOTION WILL BE EAST
SOUTHEAST AT 25 MPH.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

THERE IS A SLIGHT CHANCE FOR SEVERE THUNDERSTORMS ON THURSDAY AS
THE FRONT CONTINUES TO MOVE SOUTHWARD ACROSS SOUTHEAST MICHIGAN.

THE ABOVE MENTIONED FRONT WILL STALL ACROSS THE UPPER OHIO VALLEY
ON FRIDAY. ENERGY MOVING ALONG THE STALLED FRONT WILL CAUSE
ADDITIONAL SHOWERS AND THUNDERSTORMS ON FRIDAY. THIS FRONT WILL
LIFT BACK NORTH INTO MICHIGAN ON SATURDAY AS A WARM FRONT WITH A
CONTINUED CHANCE FOR SHOWERS AND THUNDERSTORMS. SOME OF THE
THUNDERSTORMS ON SATURDAY COULD BE STRONG TO SEVERE.

.SPOTTER INFORMATION STATEMENT...

DISPATCHERS PLEASE NOTIFY YOUR EMERGENCY MANAGERS IMMEDIATELY.
SPOTTER ACTIVATION MAY BE NEEDED OVERNIGHT.

MIZ047-048-053-091000-
MIDLAND-BAY-SAGINAW-
1128 PM EDT WED JUN 8 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST
MICHIGAN.

.DAY ONE...TONIGHT

SEVERE THUNDERSTORM WATCH 448 IS IN EFFECT UNTIL 3 AM. SEVERE
THUNDERSTORMS ARE POSSIBLE AS A COLD FRONT SLOWLY MOVES SOUTH
ACROSS LOWER MICHIGAN. WIND GUSTS TO 70 MPH AND HAIL TO 1.5
INCHES IN DIAMETER ALONG WITH HEAVY RAINFALL AND FREQUENT
LIGHTNING WILL BE THE PRIMARY THREATS. STORM MOTION WILL BE EAST
SOUTHEAST AT 25 MPH.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

THERE IS A CHANCE OF THUNDERSTORMS ON THURSDAY AS THE FRONT
CONTINUES TO MOVE SOUTHWARD ACROSS MICHIGAN.

THE ABOVE MENTIONED FRONT WILL STALL ACROSS THE UPPER OHIO VALLEY
ON FRIDAY. ENERGY MOVING ALONG THE STALLED FRONT WILL CAUSE
ADDITIONAL SHOWERS AND THUNDERSTORMS ON FRIDAY. THIS FRONT WILL
LIFT BACK NORTH INTO MICHIGAN ON SATURDAY AS A WARM FRONT WITH A
CONTINUED CHANCE FOR SHOWERS AND THUNDERSTORMS. SOME OF THE
THUNDERSTORMS ON SATURDAY COULD BE STRONG TO SEVERE.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION HAS OCCURRED.

LCZ422-423-460-LEZ444-LHZ361>363-421-422-441>443-462>464-091000-
ST. CLAIR RIVER-DETROIT RIVER-LAKE ST. CLAIR-
MICHIGAN WATERS OF LAKE ERIE FROM DETROIT RIVER TO NORTH CAPE MI-
LAKE HURON FROM 5NM EAST OF MACKINAC BRIDGE TO PRESQUE ISLE LT
BEYOND 5 NM OFF SHORE-
LAKE HURON FROM PRESQUE ISLE LIGHT TO STURGEON POINT MI BEYOND 5NM
OFF SHORE-
LAKE HURON FROM STURGEON POINT TO ALABASTER MI BEYOND 5NM OFF SHORE-
OUTER SAGINAW BAY SW OF ALABASTER TO PORT AUSTIN MI TO INNER SAGINAW
BAY-INNER SAGINAW BAY SW OF POINT AU GRES TO BAY PORT MI-
PORT AUSTIN TO HARBOR BEACH MI-HARBOR BEACH TO PORT SANILAC MI-
PORT SANILAC TO PORT HURON MI-
LAKE HURON FROM PORT AUSTIN TO HARBOR BEACH BEYOND 5NM OFF SHORE-
LAKE HURON FROM HARBOR BEACH TO PORT SANILAC BEYOND 5NM OFF SHORE-
LAKE HURON FROM PORT SANILAC TO PORT HURON BEYOND 5NM OFF SHORE-
1128 PM EDT WED JUN 8 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF LAKE ERIE...LAKE
HURON AND LAKE ST CLAIR.

.DAY ONE...TONIGHT

SEVERE THUNDERSTORM WATCH 448 IS IN EFFECT UNTIL 3 AM FOR THE
SAGINAW BAY. SEVERE THUNDERSTORMS ARE POSSIBLE AS A COLD FRONT
SLOWLY MOVES SOUTH ACROSS LOWER MICHIGAN. WIND GUSTS TO 70 MPH
AND HAIL TO 1.5 INCHES IN DIAMETER ALONG WITH FREQUENT LIGHTNING
WILL BE THE PRIMARY THREATS. STORM MOTION WILL BE EAST SOUTHEAST AT 25
MPH.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

THERE IS A CHANCE OF THUNDERSTORMS ON THURSDAY AS THE FRONT
CONTINUES TO MOVE SOUTHWARD ACROSS MICHIGAN. SOME OF THE STORMS
COULD BE SEVERE FROM LAKE ST CLAIR SOUTH TO LAKE ERIE.

THE ABOVE MENTIONED FRONT WILL STALL ACROSS THE UPPER OHIO VALLEY
ON FRIDAY. ENERGY MOVING ALONG THE STALLED FRONT WILL CAUSE
ADDITIONAL SHOWERS AND THUNDERSTORMS ON FRIDAY. THIS FRONT WILL
LIFT BACK NORTH INTO MICHIGAN ON SATURDAY AS A WARM FRONT WITH A
CONTINUED CHANCE FOR SHOWERS AND THUNDERSTORMS. SOME OF THE
THUNDERSTORMS ON SATURDAY COULD BE STRONG TO SEVERE.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION HAS OCCURRED.

KEC

YOU CAN OBTAIN YOUR LATEST NATIONAL WEATHER SERVICE FORECASTS ONLINE
AT WWW.WEATHER.GOV/DETROIT (ALL LOWER CASE).

In the hours before

Local storm report, Jun 9, 1:57 AM EDT, 39 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI
157 AM EDT THU JUN 09 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0126 AM     TSTM WND GST     FLINT                   43.02N 83.69W
06/09/2011  M76 MPH          GENESEE            MI   ASOS

&&

ADODSON
Special weather statement, Jun 9, 1:59 AM EDT, 37 minutes before
SPECIAL WEATHER STATEMENT...CORRECTED
NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI
159 AM EDT THU JUN 9 2011

MIZ063-070-090645-
MACOMB-ST. CLAIR-
159 AM EDT THU JUN 9 2011

...SIGNIFICANT WEATHER ADVISORY...

AT 145 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG GUST FRONT ALONG A LINE EXTENDING FROM 7 MILES NORTHWEST OF
YALE TO 36 MILES WEST OF WARREN...MOVING EAST AT 40 MPH.

WHILE RAIN AND LIGHTNING WILL BE LIMITED...WINDS GUSTS BETWEEN 40
AND 50 MPH CAN BE EXPECTED WITH THIS GUST FRONT.

* THUNDERSTORMS WILL BE NEAR...
  YALE BY 200 AM EDT...
  CAPAC BY 205 AM EDT...
  ROMEO AND EMMETT BY 220 AM EDT...
  LAKEPORT AND ARMADA BY 225 AM EDT...
  MEMPHIS BY 230 AM EDT...
  RICHMOND BY 240 AM EDT...
  MARYSVILLE AND MOUNT CLEMENS BY 245 AM EDT...

GUSTY WINDS MAY CAUSE SMALL OBJECTS SUCH AS TRASH BINS TO BLOW
AROUND. SEEK SHELTER IN A STURDY STRUCTURE UNTIL THESE WINDS
DIMINISH.

DG
Local storm report, Jun 9, 2:02 AM EDT, 34 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI
202 AM EDT THU JUN 09 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0126 AM     TSTM WND DMG     FLINT                   43.02N 83.69W
06/09/2011                   GENESEE            MI   911 CALL CENTER

            CENTRAL DISPATCH REPORTS NUMEROUS TREES AND POWERLINES
            DOWN ACROSS FLINT AND GENESEE COUNTY

&&

ADODSON
Local storm report, Jun 9, 2:10 AM EDT, 26 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI
210 AM EDT THU JUN 09 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0108 AM     TSTM WND DMG     SEBEWAING               43.73N 83.45W
06/09/2011                   HURON              MI   911 CALL CENTER

            CENTRAL DISPATCH REPORTS DOZENS OF TREES DOWN IN AND
            AROUND SEBEWAING. POWERLINES DOWN AS WELL.

&&

ADODSON
Local storm report, Jun 9, 2:20 AM EDT, 16 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI
220 AM EDT THU JUN 09 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0204 AM     TSTM WND GST     5 S CLARKSTON           42.67N 83.41W
06/09/2011  M59 MPH          OAKLAND            MI   ASOS

            MEASURED AT OAKLAND COUNTY INTERNATIONAL AIRPORT

&&

ADODSON
Local storm report, Jun 9, 2:28 AM EDT, 8 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI
228 AM EDT THU JUN 09 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0205 AM     TSTM WND GST     4 SSE OXFORD            42.77N 83.24W
06/09/2011  E60.00 MPH       OAKLAND            MI   TRAINED SPOTTER

&&

ADODSON

The office that day

Everything else NWS Detroit, MI issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 8, 11:29 PM EDTSpecial Marine WarningDTX2 hr
Jun 8, 11:51 PM EDTSevere Thunderstorm WarningDTXMidland69 min
Jun 9, 12:23 AM EDTSevere Thunderstorm WarningDTXBay57 min
Jun 9, 1:02 AM EDTSevere Thunderstorm WarningDTXHuron, Saginaw, Tuscola69 min
Jun 9, 1:19 AM EDTSpecial Marine WarningDTX81 min
Jun 9, 1:24 AM EDTSevere Thunderstorm WarningDTXSanilac69 min
Jun 9, 1:51 AM EDTSpecial Marine WarningDTX84 min
Jun 9, 2:20 AM EDTSevere Thunderstorm WarningDTXMacomb, Oakland, Saint Clair, Wayne40 min
Jun 9, 2:23 AM EDTSpecial Marine WarningDTX97 min

Nearby

Severe Thunderstorm Warnings in Michigan, 2011Every severe thunderstorm warning in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.